Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 20, NWS Springfield, MO

March 8, 2006Polk County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Mar 8, 2006, 4:58 AM CST for Polk County, Missouri. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 8, 2006, 4:58 AM CST (10:58 UTC)
Expired
Mar 8, 2006, 5:30 AM CST
In force
32 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Polk County, MO

The radar

The Springfield radar (KSGF), 43 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 8, 5:15 AM CSTHAIL 1.75Half Way, MO
Mar 8, 5:25 AM CSTHAIL 0.753 S Half Way, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 386 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1802 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
386 m²/s²
0-3 km storm-relative helicity
501 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 081058
SVRSGF
MOC167-081130-
/O.NEW.KSGF.SV.W.0020.060308T1058Z-060308T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
458 AM CST WED MAR 8 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POLK COUNTY IN MISSOURI.

* UNTIL 530 AM CST.

* AT 454 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 9 MILES NORTHWEST OF WALNUT GROVE...OR 13 MILES
  NORTHEAST OF GREENFIELD...AND MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR BOLIVAR BY 510 AM CST.

THE TOWNS OF ALDRICH...EUDORA AND HALF WAY ARE ALSO IN THE PATH OF
THIS SEVERE THUNDERSTORM.

PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.

LAT...LON 3770 9362 3745 9363 3750 9320 3775 9320

$$

JLT
5 follow-up statements
000 
WWUS53 KSGF 081105
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
505 AM CST WED MAR 8 2006

MOC167-081130-
/O.CON.KSGF.SV.W.0020.000000T0000Z-060308T1130Z/
POLK MO-
505 AM CST WED MAR 8 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR POLK COUNTY
UNTIL 530 AM CST...

AT 504 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST
OF BOLIVAR...AND MOVING EAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR BOLIVAR BY 510 AM CST.

THE TOWNS OF ALDRICH AND HALF WAY ARE ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3771 9360 3747 9362 3749 9320 3775 9320

$$

JLT
000 
WWUS53 KSGF 081111
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
511 AM CST WED MAR 8 2006

MOC167-081130-
/O.CON.KSGF.SV.W.0020.000000T0000Z-060308T1130Z/
POLK MO-
511 AM CST WED MAR 8 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR POLK COUNTY
UNTIL 530 AM CST...

AT 509 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR BOLIVAR...AND
MOVING EAST AT 55 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
POLK COUNTY...INCLUDING THE TOWNS OF BOLIVAR AND HALF WAY.

PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3774 9351 3748 9354 3751 9319 3774 9319

$$

JLT
000 
WWUS53 KSGF 081116
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
516 AM CST WED MAR 8 2006

MOC167-081130-
/O.CON.KSGF.SV.W.0020.000000T0000Z-060308T1130Z/
POLK MO-
516 AM CST WED MAR 8 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR POLK COUNTY
UNTIL 530 AM CST...

AT 514 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR BOLIVAR...AND
MOVING EAST AT 45 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
POLK COUNTY...INCLUDING THE TOWNS OF BOLIVAR AND HALF WAY.

PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3773 9344 3746 9353 3749 9319 3774 9319

$$

JLT
000 
WWUS53 KSGF 081120
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
521 AM CST WED MAR 8 2006

MOC167-081130-
/O.CON.KSGF.SV.W.0020.000000T0000Z-060308T1130Z/
POLK MO-
521 AM CST WED MAR 8 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR POLK COUNTY
UNTIL 530 AM CST...

AT 519 AM CST...A SEVERE THUNDERSTORM WAS REPORTED  LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED 7 MILES EAST OF
BOLIVAR...AND MOVING EAST AT 55 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
POLK COUNTY...INCLUDING THE TOWN OF HALF WAY.

PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3773 9344 3746 9353 3749 9319 3774 9319

$$

JLT
000 
WWUS53 KSGF 081130
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
530 AM CST WED MAR 8 2006

MOC167-081140-
/O.EXP.KSGF.SV.W.0020.000000T0000Z-060308T1130Z/
POLK MO-
530 AM CST WED MAR 8 2006

...THE SEVERE THUNDERSTORM WARNING FOR POLK COUNTY HAS BEEN ALLOWED
TO EXPIRE...

AT 529 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.

LAT...LON 3773 9344 3746 9353 3749 9319 3774 9319

$$

JLT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 3:23 AM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Mar 8, 3:23 AM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
323 AM CST WED MAR 8 2006

.DISCUSSION...
MAIN CONCERN IS RAIN/THUNDERSTORM TIMING...STORM SEVERITY...AREAL
COVERAGE...AND RAINFALL AMOUNTS THROUGH THURSDAY.

SURFACE LOW PRESSURE ALONG THE SW KS/SE CO BORDER IS HELPING TO
FOCUS STRONG SSW-LY LOW LEVEL FLOW FROM OK INTO EASTERN KS AND MO.
WHILE 850MB JET OF 50-60 KT IS RESULTING IN SCATTERED ELEVATED
CONVECTION. THERE IS VERY LITTLE TO HANG MY HAT ON AS FAR AS
SIGNIFICANT UPPER LEVEL FEATURES OVER THE REGION ATTM...WITH ONLY A
WEAK MIDLEVEL LEAD SHORTWAVE MOVING NORTHEAST THROUGH NW OK/SOUTH
CNTRL KS. SO WHILE LOW LEVEL MOISTURE TRANSPORT WILL CONTINUE TO BE
STRONG THE REST OF TONIGHT INTO THE MORNING HOURS...THE BETTER FOCUS
FOR ANY TYPE OF SYNOPTIC SCALE LIFT WILL OCCUR WHERE THE STRONG LOW
LEVEL JET INTERSECTS A FRONTAL BOUNDARY THAT EXTENDS FROM NE KS INTO
SOUTHERN IL. CANT RULE OUT SOME ISOLATED SEVERE ELEVATED
CONVECTION (LARGE HAIL) IN THE WARM SECTOR OVER THE FORECAST AREA.
INTO THE MORNING HOURS GIVEN THE STRENGTH OF THE LOW LEVEL JET AND
INCREASING INSTABILITY ABOVE 850 MB OVER THE WESTERN PORTION OF THE
FORECAST AREA.

POTENT UPPER LEVEL SYSTEM NOW ALONG THE CA/SOUTHERN NV/AZ BORDER
WILL MOVE EAST INTO NORTHERN TX BY THU MORNING THEN ENE THROUGH
CENTRAL/SOUTHERN MO IN THE AFTERNOON/EARLY EVENING THU. THIS TIMING
IS SOMEWHAT SLOWER THAN LAST NIGHTS MODEL RUNS...BUT THERE IS GOOD
MODEL CONSISTENCY WITH THIS SYSTEM...SO THE GENERAL SYNOPTIC SETUP
LOOKS FAIRLY CERTAIN. ADDITIONAL WEAK UPPER IMPULSES WILL MOVE
QUICKLY NORTHEAST AHEAD OF THE MAIN SYSTEM. SURFACE WAVE NOW OVER SW
KS WILL MOVE NORTHEAST INTO NORTHERN MO LATE TONIGHT AND ANOTHER
SURFACE LOW WILL DEVELOP IN ASSOCIATION WITH THE MAIN UPPER SYSTEM
NEAR THE TX PANHANDLE LATE TODAY AND THEN SLOWLY MOVE ENE INTO
SOUTHERN MO ON THU. IN SHORT...THERE WILL FINALLY BE A LOW LEVEL
FOCUS FOR CONVECTION TO DEVELOP OR ADVECT INTO THE REGION...MAINLY
TONIGHT AND THURSDAY.

CONVECTION SHOULD REDEVELOP BY MID AFTERNOON NEAR NEAR THE SURFACE
LOW OVER NW MO EASTERN KS WHERE FORECAST POINT SOUNDINGS INDICATE
THAT WEAK CAP SHOULD BREAK RESULTING IN 100 MB MLCAPES OF
APPROACHING 1500 J/KG. BELIEVE CONVECTION WILL THEN DEVELOP SSW
ALONG THE SURFACE BOUNDARY OVER SE KS AND WESTERN MO LATE TODAY AND
TONIGHT. DEEP LAYER SHEAR MORE THAN ADEQUATE TO FOR SUPERCELLS GIVEN
THE STRONG 500MB FLOW (55-60KT). EXPECT THAT SEVERE STORM ELEMENTS
WILL RUN THE FULL SPECTRUM GIVEN THE MODERATE INSTABILITY...STRONG
SHEAR. SEE NO REASON NOT MAINTAIN THE PRESENT HWO WORDING FOR THE
POSSIBILITY OF TORNADOES GIVEN ADEQUATE (BUT NOT OFF THE CHART)
0-1KM AND 0-3KM HELICITY. STORM BOUNDARIES MAY ALSO LOCALLY ENHANCE
THE BACKGROUND SYNOPTIC SCALE LOW LEVEL HELICITY. STORMS WILL LIKELY
FORM INTO ONE OR TWO COMPLEXES ALONG THE FRONT TONIGHT AS THEY MOVE
THROUGH THE REGION.

IN ADDITION TO THE ABOVE SCENARIO...LOW LEVEL MOISTURE TRANSPORT IS
ENHANCED WITH THE STRENGTHENING NOCTURNAL LOW LEVEL JET AGAIN
TONIGHT...WITH THE BEST MOISTURE TRANSPORT OVER MY EASTERN COUNTIES
AND POINTS EAST TONIGHT INTO THURSDAY. WILL MENTION THE CHANCE FOR
HEAVY RAIN WHERE DEEMED APPROPRIATE...WITH THE BEST CHANCE FOR HEAVY
RAIN AFTER 06Z TONIGHT. WITH PWATS OF 1.25 INCHES...MANY AREAS WILL
GET SOME GOOD RAINFALL. YOU CAN GET FLOODING DURING A DROUGHT...BUT
ANTECEDENT CONDITIONS WILL LIKELY GREATLY LIMIT WIDESPREAD FLOOD
POTENTIAL.

HEAVIEST RAIN WILL MOVE EAST OF THE AREA BEFORE MIDDAY THURSDAY AS
STRONG LOW LEVEL WARM AIR ADVECTION/ISENTROPIC ASCENT MOVES EAST.
HOWEVER...SOME ASCENT UP THE NORTHWEST SIDE OF THE UPPER LOW WILL
ALLOW PRECIPITATION TO LINGER FOR MOST OF THE DAY BEFORE TAPERING
OFF DURING THE EVENING. RAIN/CLOUDS WILL KEEP TEMPERATURES FAIRLY
STEADY IN THE 50S DURING THE DAY THU.

MADE FEW CHANGES BEYOND THURSDAY NIGHT. BROAD LONGWAVE TROUGH OVER
THE WESTERN AND CENTRAL U.S. WILL KEEP THE WEATHER ACTIVE INTO EARLY
NEXT WEEK. DSA

&&

.AVIATION...
FOR THE 06Z TAFS...PRETTY DECENT WIND SHEAR ONGOING THIS EVENING AT
BOTH JLN/SGF WITH WIND PROFILERS/88D VAD PROFILER SHOWING FROM 45 TO
50 KTS JUST OFF THE SURFACE.  CONVECTION DEVELOPING OVER NORTH
CENTRAL OKLAHOMA LATE THIS EVENING IN RESPONSE TO STRONG SHORTWAVE
SHIFTING NORTHEAST INTO NORTHERN OKLAHOMA/SOUTHERN KANSAS.  STORMS
EXPECTED TO SHIFT NORTHEAST INTO THE JLN AREA BY 08 TO 09Z AND SGF A
COUPLE HOURS LATER.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Mar 8, 4:00 AM CST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
400 AM CST WED MAR 8 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
400 AM CST WED MAR 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THROUGH SUNRISE.

  WEATHER HAZARDS EXPECTED:

ISOLATED SEVERE THUNDERSTORMS WITH ONE INCH HAIL.

  AREAS AFFECTED AND TIMING:

ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH SUNRISE.

  DISCUSSION:

ELEVATED INSTABILITY...MODEST SHEAR AND INCREASING MOISTURE WILL AID
IN THE DEVELOPMENT OF ISOLATED THUNDERSTORMS THROUGH SUNRISE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY MORNING
WITH THE CONTINUATION OF NON SEVERE STORMS THROUGH NOON.

THE RISK OF SEVERE WEATHER WILL INCREASE WEDNESDAY NIGHT AND
CONTINUE INTO THURSDAY AS A MORE POTENT STORM SYSTEM TRACKS INTO
THE REGION. THUNDERSTORMS...SOME SEVERE...WILL SPREAD ACROSS THE
OUTLOOK AREA WEDNESDAY NIGHT AS AN APPROACHING COLD FRONT
INTERACTS WITH A WARM...MOIST AND UNSTABLE ATMOSPHERE. SUFFICIENT
WIND SHEAR... OR THE CHANGE IN WIND SPEED AND...OR DIRECTION WITH
HEIGHT...WILL BE PRESENT TO SUPPORT SEVERE THUNDERSTORMS. LARGE
HAIL...DAMAGING WINDS AND POSSIBLY A FEW TORNADOES CAN BE EXPECTED
WEDNESDAY NIGHT THROUGH EARLY THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SUNRISE. HOWEVER
EMERGENCY MANAGERS AND SPOTTERS SHOULD BE PREPARED FOR SPOTTER
ACTIVATION WEDNESDAY NIGHT AND THURSDAY.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

JLT/DSA

In the hours before

Special weather statement, Mar 8, 3:16 AM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
316 AM CST WED MAR 8 2006

MOZ077-088-080945-
BARTON-JASPER-
316 AM CST WED MAR 8 2006

...SIGNIFICANT WEATHER ALERT FOR BARTON AND JASPER COUNTIES UNTIL 345
AM CST...

AT 314 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PURCELL...OR 10 MILES NORTHWEST OF
CARTHAGE...AND MOVING NORTHEAST AT 40 MPH.

PEOPLE IN NORTHERN JASPER AND SOUTHEASTERN BARTON COUNTIES...
INCLUDING THE CITIES OF PURCELL...ALBA...JASPER AND GOLDEN CITY...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

SMALL HAIL IS EXPECTED WITH THIS STORM.

JLT
Special weather statement, Mar 8, 3:43 AM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
343 AM CST WED MAR 8 2006

KSZ073-097-MOZ066-077-081045-
BARTON-BOURBON-CRAWFORD-VERNON-
343 AM CST WED MAR 8 2006

...SIGNIFICANT WEATHER ALERT FOR BARTON...BOURBON...CRAWFORD AND
VERNON COUNTIES UNTIL 445 AM CST...

AT 339 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
REDFIELD TO WEIR...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST
OF FORT SCOTT TO WEIR...AND MOVING NORTHEAST AT 45 MPH.

THESE STORMS WILL BE...
  NEAR FULTON BY 350 AM CST.
  NEAR MULBERRY BY 355 AM CST.
  NEAR LIBERAL BY 400 AM CST.
  NEAR VERDELLA BY 405 AM CST.
  NEAR NEVADA BY 415 AM CST.
  NEAR SHELDON BY 420 AM CST.

PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS.

JLT
Local storm report, Mar 8, 4:16 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
416 AM CST WED MAR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     HAIL             PITTSBURG               37.41N 94.70W
03/08/2006  E0.75 INCH       CRAWFORD           KS   BROADCAST MEDIA

&&

DSA
Special weather statement, Mar 8, 4:22 AM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
422 AM CST WED MAR 8 2006

MOZ078-089-081100-
CEDAR-DADE-
422 AM CST WED MAR 8 2006

...SIGNIFICANT WEATHER ALERT FOR CEDAR AND DADE COUNTIES UNTIL 500 AM
CST...

AT 419 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF EL DORADO SPRINGS TO 7 MILES NORTH OF GOLDEN CITY...OR ALONG A
LINE EXTENDING FROM 10 MILES SOUTHWEST OF EL DORADO SPRINGS TO 9
MILES EAST OF LAMAR...AND MOVING NORTHEAST AT 60 MPH.

PEOPLE IN CEDAR AND NORTHERN DADE COUNTIES...INCLUDING THE CITIES OF
GREENFIELD AND STOCKTON...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS.

JLT

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 3:53 AM CSTSevere Thunderstorm WarningSGFBarton, Vernon37 min
Mar 8, 5:24 AM CSTSevere Thunderstorm WarningSGFDallas41 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.